Alert archive / California / Frost Advisories in 2013
Frost Advisory 16, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 16, 2013, 2:02 PM PDT. It took effect at Apr 16, 2013, 11:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2013, 2:02 PM PDT (21:02 UTC)
- In effect from
- Apr 16, 2013, 11:00 PM PDT
- Expired
- Apr 17, 2013, 9:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS76 KEKA 162102 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 202 PM PDT TUE APR 16 2013 ...FROST LIKELY LATE TONIGHT AND WEDNESDAY MORNING... CAZ001>004-076-171015- /O.NEW.KEKA.FR.Y.0016.130417T0600Z-130417T1600Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 202 PM PDT TUE APR 16 2013 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY. * TEMPERATURES WILL RAPIDLY FALL INTO THE MID 30S TONIGHT AND WEDNESDAY MORNING. LOW 30S WILL BE FOUND IN THE COLDEST VALLEYS. * LOCATIONS...COASTAL/INTERIOR DEL NORTE...COASTAL/INTERIOR HUMBOLDT...COASTAL/INTERIOR MENDOCINO...AND TRINITY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
3 follow-up statements
612 WWUS76 KEKA 170052 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 552 PM PDT TUE APR 16 2013 ...FREEZING TEMPERATURES INLAND AND FROSTY AT THE COAST... CAZ003-004-076-171400- /O.UPG.KEKA.FR.Y.0016.130417T0600Z-130417T1600Z/ /O.NEW.KEKA.FZ.W.0005.130417T0600Z-130417T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 552 PM PDT TUE APR 16 2013 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY. THE FROST ADVISORY HAS BEEN UPGRADED TO A FREEZE WARNING. * TEMPERATURES WILL RAPIDLY FALL INTO THE UPPER 20S TO LOW 30S OVERNIGHT INTO WEDNESDAY MORNING AS WINDS EASE AND CLOUDS CLEAR. * LOCATIONS...TRINITY COUNTY AND INTERIOR DEL NORTE...HUMBOLDT... AND MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS A LARGE AREA DURING THE GROWING SEASON. && $$ CAZ001-002-171400- /O.CON.KEKA.FR.Y.0016.130417T0600Z-130417T1600Z/ REDWOOD COAST-MENDOCINO COAST- 552 PM PDT TUE APR 16 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... * TEMPERATURES WILL RAPIDLY FALL INTO THE MID 30S OVERNIGHT INTO WEDNESDAY MORNING. VALLEY LOCATIONS WILL BE MOST SUSCEPTIBLE. * LOCATIONS...COASTAL DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
202 WWUS76 KEKA 170929 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 229 AM PDT WED APR 17 2013 CAZ003-004-076-171600- /O.CON.KEKA.FZ.W.0005.000000T0000Z-130417T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 229 AM PDT WED APR 17 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TEMPERATURES WILL RAPIDLY FALL INTO THE UPPER 20S TO LOW 30S OVERNIGHT INTO WEDNESDAY MORNING AS WINDS EASE AND CLOUDS CLEAR. * LOCATIONS...TRINITY COUNTY AND INTERIOR DEL NORTE...HUMBOLDT... AND MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS A LARGE AREA DURING THE GROWING SEASON. && $$ CAZ001-002-171600- /O.CON.KEKA.FR.Y.0016.000000T0000Z-130417T1600Z/ REDWOOD COAST-MENDOCINO COAST- 229 AM PDT WED APR 17 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOCATIONS...COASTAL DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
578 WWUS76 KEKA 171612 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 912 AM PDT WED APR 17 2013 ...MILDER TONIGHT BUT STILL FROSTY ACROSS THE INTERIOR... CAZ003-004-076-171715- /O.EXP.KEKA.FZ.W.0005.000000T0000Z-130417T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 912 AM PDT WED APR 17 2013 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES FELL BELOW FREEZING ACROSS MOST OF INTERIOR NORTHWEST CALIFORNIA THIS MORNING WITH MANY LOCATIONS IN THE 20S. TEMPERATURES WILL NOT BE AS COLD THURSDAY MORNING BUT A FROST ADVISORY WILL LIKELY BE NEEDED FOR SOME AREAS. $$ CAZ001-002-171715- /O.EXP.KEKA.FR.Y.0016.000000T0000Z-130417T1600Z/ REDWOOD COAST-MENDOCINO COAST- 912 AM PDT WED APR 17 2013 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES FELL INTO THE LOW TO MID 30S LAST NIGHT WITH AREAS OF FROST. WITH MILDER AIR AND CLOUDS EXPECTED TONIGHT...LOW TEMPERATURES ARE EXPECTED TO BE MOSTLY IN THE 40S. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 16, 3:22 AM PDT, 10 hours 40 minutes earlier.
Area forecast discussion, Apr 16, 3:22 AM PDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
322 AM PDT TUE APR 16 2013
.SYNOPSIS...
BRISK NORTHERLY WINDS WILL CONTINUE TODAY BEFORE HIGH PRESSURE
BRINGS DRY WEATHER AND A GRADUAL WARMING TREND BEGINNING WEDNESDAY.
&&
.DISCUSSION...
AS THE TROUGH CONTINUES TO GRADUALLY MOVE EASTWARD STRONG NORTHERLY
FLOW ON THE BACK SIDE OF THE TROUGH WILL PERSIST OVER THE REGION FOR
AT LEAST ANOTHER 24 HOURS. THIS WILL BE ACCOMPANIED BY UNSEASONABLY
COLD AIR ALOFT WHICH WILL MIX DOWN TO THE SURFACE. MODEL GUIDANCE IS
HINTING THAT MOST AREAS AWAY FROM THE IMMEDIATE MENDOCINO COAST WILL
SEE LIGHT ENOUGH WINDS FOR FROST AS THE ATMOSPHERE DECOUPLES. THUS
FREEZE WARNINGS FOR INTERIOR ZONES AND FROST ADVISORIES FOR COASTAL
ZONES REMAIN IN EFFECT. WILL NEED TO WATCH TEMPS WED AM AS WELL.
OTHERWISE THE REST OF THE FORECAST PERIOD WILL BE QUIET WITH WARMING
TEMPERATURES AND SUNSHINE. MARINE CLOUDINESS MAY BECOME MORE OF AN
ISSUE LATE IN THE WEEK.
AVIATION...GUSTY NW WINDS AGAIN TODAY AND THIS EVENING. A FEW OR
SCATTERED CLOUDS AND UNRESTRICTED VSBYS ARE EXPECTED.
MARINE...MODERATELY STRONG NORTHERLY WINDS ARE EXPECTED TODAY AS
STRONG HIGH PRESSURE OVER THE EAST PACIFIC BUILDS INTO THE PAC NW.
SEAS HAVE BEEN STEEP AND IN THE WARNING ZONE. THUS WARNINGS FOR SEAS
HAVE BEEN ISSUED, EXTENDED OR CONTINUED. STRONG HIGH PRESSURE WILL
REMAIN ANCHORED WEST OF THE REGION THROUGH THU MAINTAINING MODERATE
TO OCCASIONALLY STRONG NORTHERLIES AND STEEP SHORT PERIOD SEAS.
WINDS AND SEAS SHOULD EASE UP ON FRIDAY...BUT THEN INCREASE TO
MODERATE LEVELS AGAIN THIS WEEKEND.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FREEZE WARNING THROUGH 8 AM. CAZ003-004-076.
FROST ADVISORY THROUGH 8 AM. CAZ001-002.
NORTHWEST CALIFORNIA COASTAL WATERS...
HAZARDOUS SEAS WARNING UNTIL 9 PM PZZ470...PZZ455...PZZZ475.
SMALL CRAFT ADVISORY UNTIL 3 PM THURSDAY ALL WATERS.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Apr 16, 8:49 AM PDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 849 AM PDT TUE APR 16 2013 CAZ001-002-171600- REDWOOD COAST-MENDOCINO COAST- 849 AM PDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-171600- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 849 AM PDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:10 PM PDT | Hazardous Seas Warning | EKA | 6 hr | |
| Apr 16, 2:46 AM PDT | Small Craft Advisory | EKA | 8 days | |
| Apr 16, 2:46 AM PDT | Hazardous Seas Warning | EKA | 60 hr |
Nearby
Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.